Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Nov 16, 2013, 2:28 PM CST for 6 counties in Kansas; 6 counties in Nebraska. It took effect at Nov 17, 2013, 12:00 PM CST. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2013, 2:28 PM CST (20:28 UTC)
- In effect from
- Nov 17, 2013, 12:00 PM CST
- Expired
- Nov 17, 2013, 5:35 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 12:17 PM CST | NON-TSTM WND GST 53 | Smith Center Airport, KS | PEAK GUST FROM 1-MINUTE DATA. THERE WAS ALSO A PEAK SUSTAINED WIND SPEED OF 46 MPH AT 1154 AM CST. |
| Nov 17, 12:17 PM CST | NON-TSTM WND GST 53 | Smith Center Airport, KS | |
| Nov 17, 1:15 PM CST | NON-TSTM WND GST 51 | Holdrege Airport, NE | HIGHEST-KNOWN PEAK GUST BASED ON 20-MINUTE DATA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -255 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS83 KGID 162028 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 228 PM CST SAT NOV 16 2013 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON... .A STRONG AREA LOW PRESSURE WILL DEPART THE CENTRAL PLAINS AND MIGRATE INTO THE GREAT LAKES REGION TOMORROW. IN THE WAKE OF THIS SYSTEM...STRONG NORTHWEST WINDS WILL DEVELOP...RESULTING IN CRITICALLY LOW RELATIVE HUMIDITIES SUNDAY AFTERNOON. KSZ005>007-017>019-NEZ060-072-073-082>084-170600- /O.UPG.KGID.FW.A.0005.131117T1800Z-131118T0000Z/ /O.NEW.KGID.FW.W.0007.131117T1800Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 228 PM CST SAT NOV 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...060...072...073...082...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JCB/ROSSI
4 follow-up statements
899 WWUS83 KGID 170425 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1025 PM CST SAT NOV 16 2013 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON... .A STRONG AREA LOW PRESSURE WILL DEPART THE CENTRAL PLAINS AND MIGRATE INTO THE GREAT LAKES REGION SUNDAY. IN THE WAKE OF THIS SYSTEM...STRONG NORTHWEST WINDS WILL DEVELOP...RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY SUNDAY AFTERNOON. KSZ005>007-017>019-NEZ060-072-073-082>084-171230- /O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 1025 PM CST SAT NOV 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...060...072...073...082... 083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
745 WWUS83 KGID 170947 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CST SUN NOV 17 2013 ...RED FLAG WARNING THIS AFTERNOON... .THE COMBINATION OF INTENSE NORTHWEST WINDS WITH GUSTS OF 45 TO 50 MPH...COMBINED WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. KSZ005>007-017>019-NEZ060-072-073-082>084-171800- /O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 347 AM CST SUN NOV 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...060...072...073...082... 083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
328 WWUS83 KGID 171757 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1157 AM CST SUN NOV 17 2013 ...RED FLAG WARNING THIS AFTERNOON... .THE COMBINATION OF INTENSE NORTHWEST WINDS WITH GUSTS OF UP TO 55 MPH...COMBINED WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ005>007-017>019-NEZ060-072-073-082>084-180000- /O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 1157 AM CST SUN NOV 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...060...072...073...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
292 WWUS83 KGID 172335 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CST SUN NOV 17 2013 KSZ005>007-017>019-NEZ060-072-073-082>084-180045- /O.CAN.KGID.FW.W.0007.000000T0000Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 535 PM CST SUN NOV 17 2013 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018... 019...060...072...073...082...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY CONTINUES TO RISE AND WIND SPEEDS CONTINUE TO SLOW THIS EVENING. $$ HEINLEIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:20 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 16, 11:20 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CST SAT NOV 16 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM CST SAT NOV 16 2013 TODAY IS SHAPING UP TO BE A REALLY NICE MID NOVEMBER DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS. A SURFACE TROUGH ACROSS WESTERN NEB/KS WILL LIFT TOWARD THE MISSOURI RIVER EARLY THIS MORNING AS SHORTWAVE ENERGY TRANSLATES ACROSS THE CENTRAL PLAINS. EARLY MODEL RUNS INDICATED POTENTIAL FOR HIT OR MISS RAIN SHOWERS TOWARD DAYBREAK...HOWEVER SHORT TERM MODELS AND CURRENT OBSERVATIONAL TRENDS NO LONGER SUPPORT THIS AND HAVE REMOVED FM FORECAST. WINDS WILL SHIFT WESTERLY BEHIND THE PASSAGE OF THE TROUGH BY MIDDAY...WHICH WILL SCOUR MOISTURE INTO IOWA AND EASTERN KS. THE DOWNSLOPE FLOW REGIME COMBINED WITH A MILD AIRMASS IN PLACE...H85 TEMPS AROUND 9C...WILL RESULT IN VERY PLEASANT CONDITIONS FOR MID NOVEMBER WITH HIGHS AVERAGING IN THE MID/UPPER 60S. THESE FORECAST HIGHS ARE A SOLID 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. A STRONGER WAVE/TROUGH WILL EMERGE FM THE NORTHERN ROCKIES AND CROSS THE PLAINS EARLY SUNDAY. THE ASSOCIATED COLD FRONTAL BOUNDARY WILL SWEEP ACROSS OUR CWA AFTER DARK AND CLEAR OUR CWA BY 12Z SUNDAY. MID LEVEL FRONTOGENESIS INCREASES AROUND 06Z ACROSS OUR NORTHERN ZONES AND HAD SOME SMALL POPS IN THERE...BUT WITH A LACK OF LLVL MOISTURE BELOW H7 HAVE CONVERTED THIS TO SPRINKLES. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 300 AM CST SAT NOV 16 2013 ALOFT: A POTENT SHORTWAVE TROF WILL BE OVER THE CNTRL PLAINS AT DAYBREAK SUN. THIS TROF WILL RAPIDLY DEPART TO THE MIDWEST... BECOMING NEGATIVELY TILTED. BEHIND THIS TROF...HEIGHTS WILL RISE AS A BROAD LOW-AMPLITUDE RIDGE DEVELOPS OVER THE WRN USA MON AND EJECTS ONTO THE PLAINS TUE. THE CUT-OFF LOW /CURRENTLY BETWEEN AK AND HI/ WILL GET KICKED NE AND OPEN UP SUN NIGHT...BECOMING ABSORBED INTO THE WESTERLIES MON. GIVEN THE LOW AMPLITUDE OF THE FLOW...DISCREPANCIES DEVELOP BETWEEN THE MODELS ON THE LOCATION OF THE TROF MOVING INTO THE PACIFIC NW AND WRN CANADA TUE-WED. JUST AS A GAUGE TO THE AMOUNT OF UNCERTAINTY... THE 00Z GFS ENSEMBLE SPREAD IS 100 METERS OVER THE CANADIAN PRAIRIES AT 12Z/WED. THE 12Z EC SPREAD IS 70 M OVER THE PACIFIC NW. THE MODELS ALL HAVE THE SAME IDEA...IT/S JUST A MATTER OF TIMING/ LOCATION. SPLIT FLOW APPEARS TO DEVELOP WED-THU AS A SHORTWAVE TROF MOVES ONSHORE INTO THE DESERT SW. THIS RESULTS IN SOME BUCKLING AND INCREASING AMPLIFICATION. SURFACE: 990 MB LOW PRES WILL BE OVER IA SUN MORNING AND DEEPENING AS IT HEADS FOR THE GREAT LAKES. HIGH PRES WILL ARRIVE HERE SUN NIGHT AND GRADUALLY SLIP INTO THE MID MS VALLEY MON. INITIALLY... THE MODEL DIFFERENCES WILL NOT IMPACT OUR WX HERE. THE HIGH WILL PROGRESS INTO THE ERN USA TUE-THU. UNCERTAINTY CONCERNS OUR FCST WITH A PASSAGE OF A STRONG COLD FRONT. THE 12Z EC AND 00Z GEM HAVE FRONTAL PASSAGE /FROPA/ WED AFTERNOON. 00Z GFS THU AFTN. WPC IS FAVORING THE FASTER FROPA WED AND THIS MAKES THE MOST SENSE GIVEN THE FAST/ZONAL FLOW. THE 12Z EC ENSEMBLE MEANS IS SUPPORTIVE OF THIS FASTER SCENARIO AS WELL. FOR WHAT IT/S FORTH...THE 00Z EC CAME IN 6 HRS SLOWER. ANOTHER VERY STRONG HIGH PRES WILL OVERSPREAD THE PLAINS THU-FRI...POSSIBLY SIMILAR IN INTENSITY TO LAST WEEK/S 1040+ HIGH. HAZARDS: WE MAY NEED A WIND ADVISORY FOR ALL OR PART OF THE FCST AREA SUN. IN ADDITION...WIND COMBINED WITH LOW HUMIDITY MAY ALSO REQUIRE A FIRE WX WATCH AND EVENTUALLY A WARNING SUN. THE DAILY DETAILS... SUN: STRONG COLD AIR ADVECTION IN THE MORNING. ANY LEFTOVER CLOUDS AT DAYBREAK RAPIDLY DEPART. MODEL VERTICAL CROSS SECTIONS SUGGEST ENOUGH MOISTURE COULD LINGER FOR A FEW STRATOCU TO DEVELOP E OF HWY 281...BUT THE OVERALL THEME OF THE FCST IS SUNNY AND VERY WINDY WITH HIGH FIRE DANGER. WIND: BELIEVE A WIND ADVISORY WILL BE REQUIRED FOR MOST OF THE FCST AREA...AND THERE IS POTENTIAL FOR BOTH SUSTAINED AND GUST CRITERIA TO BE MET. ALL MODELS AGREE ON A 45 KT LOW-LEVEL WIND MAX MOVING THRU DURING THE MORNING HOURS. WHILE THE AFTERNOON WILL BE WINDY... BELIEVE THE PEAK WIND GUSTS WILL OCCUR DURING THE MORNING AND THE WINDS WILL PROBABLY START EARLY AS LOW-LEVEL LAPSE RATES STEEPEN PRIOR TO DIURNAL HEATING. DEWPOINTS FROM THE 4 PM FRI FCST WERE BLENDED WITH THE 18Z AND 00Z NAM. THE 06Z NAM CAME IN A LITTLE SLOWER TO LOWER THE DEWPOINTS... BUT BY 00Z IS IN GOOD AGREEMENT WITH WHAT WE HAVE. AS NOTED BY THE PREVIOUS SHIFT...WE MAY NOT HAVE GONE LOW ENOUGH. THESE NW WIND DOWNSLOPE EVENTS ALWAYS SEEM TO OVER-PRODUCE - I.E. SINGLE DIGIT DEWPOINTS ARE POSSIBLE W OF HWY 281. MON: SUNNY. LIGHT WINDS AND SEASONABLE TEMPS. VERY NICE. TUE: SHOULD SEE QUITE A BIT OF CIRRUS. THE FCST IS PROBABLY TO OPTIMISTIC AND BELIEVE IT ENDS UP PARTLY SUNNY. WINDS MAY ALSO BE TOO LOW. WED: COLD FRONTAL PASSAGE LATE? PARTLY SUNNY WITH MULTI-LAYERED MID-HIGH CLOUDS. COULD BE BREEZY AGAIN E OF HWY 281...BUT NOT IF THE LEE-SIDE TROF IS DRAGGED E INTO THE FCST AREA. THU: COLD AIR ADVECTION BEHIND THE FRONT LIKELY WITH A BRISK NE WIND! USE OUR TEMPS WITH CAUTION. ENVISION WE WILL BE TRENDING COLDER AS THIS TIME PERIOD APPROACHES. THU NIGHT-FRI: CONTINUED BELOW NORMAL COLD AND THERE IS POTENTIAL FOR SOME WINTRY PRECIP DEPENDING ON THE TRACK OF TROF/LOW COMING OUT OF THE DESERT SW. AGAIN...BELIEVE THERE IS MORE DOWNSIDE POTENTIAL IN OUR TEMPS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1120 AM CST SAT NOV 16 2013 THE MID LEVEL CLOUDS ARE DIMINISHING LATE THIS MORNING BUT THE NEXT BAND OF CLOUDS IS ALREADY ENTERING THE WESTERN PART OF THE STATE. THESE ARE MID AND HIGH LEVEL CLOUDS AS WELL. WINDS WILL BE FROM THE WEST TO NORTHWEST TODAY THEN BECOME LIGHT THIS EVENING BETWEEN SYSTEMS. WINDS WILL INCREASE LATE TONIGHT WITH THE STRONGEST WINDS NEAR THE END OF THE PERIOD. && .FIRE WEATHER... ISSUED AT 300 AM CST SAT NOV 16 2013 FIRE WX WATCH HAS BEEN ISSUED WITH THIS FCST PACKAGE FOR SUN... ESSENTIALLY ALONG AND S OF A LINE FROM LEXINGTON NEB TO MANKATO KS. STRONG NW DOWNSLOPING WINDS WILL PUSH HUMIDITY LEVELS BELOW 20 PERCENT FOR AT LEAST 3 HRS IN THESE AREAS 12PM-6PM SUN. WE DID CONFIRM WITH OUR FIRE WX PARTNERS YESTERDAY THAT FINE FUELS ARE FAVORABLE FOR THE RAPID GROWTH AND SPREAD OF WILDFIRES. THANKS GLD/DDC/ICT/TOP FOR THE COORDINATION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR NEZ060-072-073-082>084. KS...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ005>007-017>019. && SHORT TERM...FAY LONG TERM...HALBLAUB AVIATION...JCB FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Nov 16, 4:04 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 404 AM CST SAT NOV 16 2013 KSZ005>007-017>019-NEZ060-072-073-082>084-171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 404 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND LOCATIONS IN NEBRASKA WEST OF A LINE FROM LEXINGTON TO FRANKLIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG DOWNSLOPE NORTHWEST WINDS...WHICH WILL DRIVE THE RELATIVE HUMIDITY TO VERY LOW LEVELS. PLEASE SEE THE FIRE WEATHER WATCH MESSAGE FOR ADDITIONAL INFORMATION. IN ADDITION...VERY WINDY CONDITIONS WILL DEVELOP...WITH WINDS SUSTAINED NEAR OR ABOVE 30 MPH AT TIMES. PEAK WIND GUSTS OF 45 MPH ARE ALSO POSSIBLE ACROSS PORTIONS OF NEBRASKA...MAINLY NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-061>064-074>077-085>087-171200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 404 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA EAST OF A LINE FROM ORD...TO KEARNEY TO RED CLOUD. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY DUE TO GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. ALSO ON SUNDAY...VERY WINDY CONDITIONS ARE FORECAST...WITH NORTHWEST WINDS SUSTAINED AT OR ABOVE 30 MPH AT TIMES. PEAK WIND GUSTS OF 45 MPH ARE EXPECTED NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:12 AM CST | Fire Weather Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 11 hr |
| Nov 16, 2:30 PM CST | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 27 hr |
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.